MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE
Model Number 8225825
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the probe was not detecting the contact on the patient during the procedure.The device failed to work as no audible tone was heard during exploration.Troubleshooting was done by using another device and proceeding with the case.There was no delay in the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that the tip securely attached to the handle.There was no visible damage to the exterior of the device note ¿ for clarity, the molex connector will be designated as connection 1, the wire next to the molex 2, the wire next to the protected pin connector 3, and the protected pin connector 4.The drawing requires a connection resistance of 5 ohms; the actual measurement between 1 and 4 was ¿o.L.¿, or open circuit.There was no intermittent behavior while manipulating the strain relief during the electrical test.The handle of the probe was split open for additional analysis.The resistance between 1 and 4 was checked again, and it was still an open circuit.The insulation was pulled back to expose connections 2 and 3.There was continuity between 2 and 3, 1 and 2, 1 and 3, however there was no continuity between 3 and 4.The information indicates that there is an issue with the electrical connection inside the protected pin connector or its strain relief.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7903362
Report Number1045254-2018-00455
Device Sequence Number169155
Product Code ETN
UDI-Device Identifier00885074472911
UDI-Public00885074472911
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2021
Device Model Number8225825
Device Catalogue Number8225825
Device Lot Number0215589576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1